Alert archive / Kansas / Red Flag Warnings in 2026
Red Flag Warning 6, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Mar 26, 2026, 1:37 PM CDT for 23 counties in Kansas. It took effect at Mar 27, 2026, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2026, 1:37 PM CDT (18:37 UTC)
- In effect from
- Mar 27, 2026, 12:00 PM CDT
- Expired
- Mar 27, 2026, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -765 J/kg
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WWUS83 KTOP 261837 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 137 PM CDT Thu Mar 26 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... KSZ008>012-020>024-034>039-054-271000- /O.NEW.KTOP.FW.W.0006.260327T1700Z-260328T0200Z/ /O.NEW.KTOP.FW.A.0005.260328T1600Z-260329T0300Z/ /O.CON.KTOP.FW.W.0005.000000T0000Z-260327T0100Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee- Shawnee-Lyon- 137 PM CDT Thu Mar 26 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY, STRONG GUSTY WINDS, AND DRY FUELS FOR AREAS ALONG AND WEST OF THE KANSAS TURNPIKE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY, STRONG GUSTY WINDS, AND DRY FUELS FOR ALL OF NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR CONTINUED FIRE DANGER CONDITIONS FOR ALL OF NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from noon to 9 PM CDT Friday. A Fire Weather Watch has also been issued from Saturday morning through Saturday evening. * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee and Fire Weather Zone 054 Lyon. * TIMING...For the first Red Flag Warning, until 8 PM CDT this evening. For the second Red Flag Warning, from noon to 9 PM CDT Friday. For the Fire Weather Watch, from Saturday morning through Saturday evening. * WINDS...Today, shifting from the southwest to the northeast at 20 to 30 mph with gusts up to 40 mph. For Friday, north winds at 10 to 20 mph with gusts up to 30 mph. For Saturday, south winds at 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Today, between 20 and 30 percent. Friday, as low as 14 percent. Saturday, as low as 12 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ026-040-055-056-058-059-271000- /O.NEW.KTOP.FW.W.0006.260327T1700Z-260328T0200Z/ /O.NEW.KTOP.FW.A.0005.260328T1600Z-260329T0300Z/ Jefferson-Douglas-Osage-Franklin-Coffey-Anderson- 137 PM CDT Thu Mar 26 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY, STRONG GUSTY WINDS, AND DRY FUELS FOR ALL OF NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR CONTINUED FIRE DANGER CONDITIONS FOR ALL OF NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from noon to 9 PM CDT Friday. A Fire Weather Watch has also been issued from Saturday morning through Saturday evening. * AFFECTED AREA...Fire Weather Zone 026 Jefferson, Fire Weather Zone 040 Douglas, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...For the Red Flag Warning, from noon to 9 PM CDT Friday. For the Fire Weather Watch, from Saturday morning through Saturday evening. * WINDS...Friday, north at 10 to 20 mph with gusts up to 30 mph. Saturday, south at 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...Friday and Saturday, as low as 20 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
415 WWUS83 KTOP 270103 AAA RFWTOP URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Topeka KS 803 PM CDT Thu Mar 26 2026 ...RED FLAG WARNING ALLOWED TO EXPIRE THIS EVENING... KSZ008>012-020>024-034>039-054-271015- /O.EXP.KTOP.FW.W.0005.000000T0000Z-260327T0100Z/ /O.CON.KTOP.FW.W.0006.260327T1700Z-260328T0200Z/ /O.CON.KTOP.FW.A.0005.260328T1600Z-260329T0300Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee- Shawnee-Lyon- 803 PM CDT Thu Mar 26 2026 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY, STRONG GUSTY WINDS, AND DRY FUELS FOR ALL OF NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR CONTINUED FIRE DANGER CONDITIONS FOR ALL OF NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS.. * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee and Fire Weather Zone 054 Lyon. * TIMING...For the Red Flag Warning, from noon to 9 PM CDT Friday. For the Fire Weather Watch, from Saturday morning through Saturday evening. * WINDS...Northeast 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ026-040-055-056-058-059-271015- /O.CON.KTOP.FW.W.0006.260327T1700Z-260328T0200Z/ /O.CON.KTOP.FW.A.0005.260328T1600Z-260329T0300Z/ Jefferson-Douglas-Osage-Franklin-Coffey-Anderson- 803 PM CDT Thu Mar 26 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY, STRONG GUSTY WINDS, AND DRY FUELS FOR ALL OF NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR CONTINUED FIRE DANGER CONDITIONS FOR ALL OF NORTHEAST, NORTH CENTRAL AND EAST CENTRAL KANSAS... * AFFECTED AREA...Fire Weather Zone 026 Jefferson, Fire Weather Zone 040 Douglas, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...For the Red Flag Warning, from noon to 9 PM CDT Friday. For the Fire Weather Watch, from Saturday morning through Saturday evening. * WINDS...Northeast 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
542 WWUS83 KTOP 270835 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 335 AM CDT Fri Mar 27 2026 KSZ008>012-020>024-026-034>040-054>056-058-059-271900- /O.CON.KTOP.FW.W.0006.260327T1700Z-260328T0200Z/ /O.CON.KTOP.FW.A.0005.260328T1600Z-260329T0300Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 335 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...For the Red Flag Warning, from noon today to 9 PM CDT this evening. For the Fire Weather Watch, from Saturday morning through Saturday evening. * WINDS...North winds 15 to 25 mph with gusts up to 40 mph Today. South winds 10 to 25 mph with gusts up to 35 MPH Saturday. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 55 Today. Up to 62 Saturday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended Today and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
838 WWUS83 KTOP 271557 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 1057 AM CDT Fri Mar 27 2026 KSZ008>012-020>024-026-034>040-054>056-058-059-281200- /O.UPG.KTOP.FW.A.0005.260328T1600Z-260329T0300Z/ /O.NEW.KTOP.FW.W.0007.260328T1600Z-260329T0300Z/ /O.CON.KTOP.FW.W.0006.260327T1700Z-260328T0200Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1057 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY FOR LOW RELATIVE HUMIDITY, GUSTY WINDS,DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...For the first Red Flag Warning, until 9 PM CDT this evening. For the second Red Flag Warning, from 11 AM to 10 PM CDT Saturday. * WINDS...Today, north winds 15 to 20 mph with gusts up to 35 mph. Saturday, south winds 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Today as low as 11 percent. Saturday as low as 10 percent. * TEMPERATURES...Today up to 58 degrees. Saturday up to 63 degrees. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
867 WWUS83 KTOP 280138 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 838 PM CDT Fri Mar 27 2026 KSZ008>012-020>024-026-034>040-054>056-058-059-280945- /O.EXP.KTOP.FW.W.0006.000000T0000Z-260328T0200Z/ /O.CON.KTOP.FW.W.0007.260328T1600Z-260329T0300Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 838 PM CDT Fri Mar 27 2026 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, DRY AND DORMANT FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KS... * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...From 11 AM to 10 PM CDT Saturday. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Up to 62. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Mar 26, 12:34 PM CDT, 1 hour 3 minutes earlier. Its key messages:
- One more day of record setting temperatures across the area today
- Dry and windy conditions, along with dry fuels, have prompted a Red Flag Warning for late this morning into this evening.
- Low chances for a shower or storm as the front passes this evening and overnight but accumulating rainfall chances are very low.
Area forecast discussion, Mar 26, 12:34 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1234 PM CDT Thu Mar 26 2026
.KEY MESSAGES...
- One more day of record setting temperatures across the area
today
- Dry and windy conditions, along with dry fuels, have prompted
a Red Flag Warning for late this morning into this evening.
- Low chances for a shower or storm as the front passes this
evening and overnight but accumulating rainfall chances are
very low.
&&
.DISCUSSION...
Issued at 135 AM CDT Thu Mar 26 2026
Another warm and breezy day anticipated across the area today,
with the cold front driving across the area in the afternoon and
evening hours. Ahead of that, expect significant mixing to near
750mb to bring down very warm and dry conditions. Current
forecast is a degree or so shy of the 25th percentile in the
NBM, while the 50th percentile would bring highs along the I70
corridor in the 97-98 degree range, so the forecast could yet be
a degree or two too low. Southwesterly winds ahead of the system
may relax for a short period mid afternoon, but will quickly
become strong northerly winds and will be breezy throughout the
night. See fire weather discussion below. Rain chances remain
low with locations along and east of the turnpike only in a
25-40% chance for a quarter inch of precipitation, with lesser
amounts more likely. A few hundred j/kg of elevated CAPE could
bring a rumble of thunder with the shower chances in the evening
and early morning hours into Friday.
Highs tomorrow will be much closer to normal in the upper 50s,
but will be breezy then dry as the airmass moves over the state.
A slight warmup into the 60s for Saturday and winds veer around
to the south, but the airmass remains very dry for much of the
day. Highs rise back into the 70s for Sunday, with breezy southerly
winds gusting 20-30 mph in the late morning and afternoon.
Better opportunities for rain come next week, with a series of
systems moving out of the southwesterly flow over our area with
some larger scale systems possible later in the week.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1222 PM CDT Thu Mar 26 2026
Gusty winds and a quick wind shift are driving TAFs early this
period. A cold front moves through sites mid to late afternoon,
causing winds to veer from southwest to north-northeast by this
evening. The strongest sfc winds will likely occur behind the
boundary this evening and early tonight. There could also be a
few storms that develop post front. Chances are around 50%, so
have included a few hours of VCTS for now until confidence
increases more on coverage and placement of storms. Flight
categories this period should remain VFR.
&&
.FIRE WEATHER...
Issued at 135 AM CDT Thu Mar 26 2026
Upgraded to a Red Flag Warning for today. Pattern is very hot
and continued dry, with breezy southwest winds ahead of the
front and strong north winds behind it, and is combined with
antecedent dry conditions. May also see a window of a few hours
in the afternoon as the front approaches along the I70 corridor
where deeper mixing brings down even warmer and drier
temperatures right before the winds shift. All factors indicated
an upgrade to a warning for today.
Friday will be quite tricky as the incoming airmass is very dry.
For the moment, the strongest winds are out ahead of the drier
air, but will need to monitor for upgrades. Very high fire
danger is expected. Temperatures slowly warm back up Saturday
into Sunday, and become breezy again Sunday, but RH values
should also slowly be on the rise as higher dewpoints make their
way northward into the area.
&&
.CLIMATE...
Updated at 245 PM CDT Tue Mar 25 2026
Record High Temperature for March 26
Record (Year) Forecast
Topeka 85 (1910, 1991) 94
Concordia 86 (1907) 87
&&
.TOP WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for KSZ008-KSZ009-
KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ034-
KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ054.
&&
DISCUSSION...Craven
AVIATION...Teefey
FIRE WEATHER...Craven
CLIMATE...FlanaganHazardous weather outlook, Mar 26, 3:06 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 306 AM CDT Thu Mar 26 2026 KSZ008>012-020>024-034>039-054-270815- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee- Lyon- 306 AM CDT Thu Mar 26 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated fire danger is expected through the weekend. Otherwise, the probability for widespread hazardous weather is low. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ026-040-055-056-058-059-270815- Jefferson-Douglas-Osage-Franklin-Coffey-Anderson- 306 AM CDT Thu Mar 26 2026 This Hazardous Weather Outlook is for east central Kansas and northeast Kansas. .DAY ONE...Today and tonight. Very high fire danger is expected in far eastern Kansas today into this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated fire danger is expected through the weekend. Otherwise, the probability for widespread hazardous weather is low. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:31 AM CDT | Red Flag Warning | TOP | Brown, Clay, Cloud, Dickinson, Geary, Jackson and 11 more | 18 hr |
| Mar 26, 1:37 PM CDT | Fire Weather Watch | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 21 hr |
Nearby
Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.